MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR20XT
Medical Device Problem Codes Break (1069); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4), date sent: 5/24/2024.B3: event year only reported: 2024.D4 batch #: unknown.Additional information was requested and the following was obtained: what was the indication for the ablation? microwave-assisted pre-transection coagulation for resection of liver tumor.Please describe the insertion approach: trans cutaneous laparoscopic.Was any resistance encountered during probe insertion? normal resistance common in cirrhotic liver.Were any lateral forces applied during probe insertion? normal force common for this procedure.Was the probe able to ablate the tumor prior to issue occurring? yes.Did the probe work for a while and then stop? yes.How much of the probe was broken off (length of the piece) in the patient? approximately 1 cm.What is the patient's current status? piece was retrieved.Additional 2 hours of surgery time.Patient was discharged.Is the probe available for engineering review? probe was sequestered.May be available.Will try and obtain it.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the ablation the probe broke in the patient and had to be surgically removed.No patient harm reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/28/2024.Additional information was received: the surgeon was ablating in the or and they went to pull the probe out of the patient but it was stuck in the patient's liver.It took them almost 2 hours to get it out of the patient.Laparoscopic ptc procedure was done at 95 watts within 1 minute cycle time.Surgeon used 2 probes with the spacing being 1.5 cm.They got a reflective power error on one probe.They kept trying to restart it but same error persisted.When retrieved surgeon noticed 1 cm of distal tip was missing from the probe and realized in the liver.Surgeon was using a laparoscopic approach.Was the probe able to ablate the tumor prior to issue occurring? not an ablation.Using mw for ptc what led then user to pull the probe out? repeated reflected power error (see call home).
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/19/2024 call home revealed reflected power errors.No device will be returned to neuwave for further investigation.Potential cause unknown.A search of nonconformities (ncs) was performed for lot ml23078382.There were no observed nonconformities for this lot.Manufacture date: 7/1/2023.Expiration date: 3/31/2027.

Brand Name
NEUWAVE PR XT PROBE 20CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key19390742
Report Number3008769756-2024-00009
Device Sequence Number17881446
Product Code NEY
UDI-Device Identifier00853719006425
UDI-Public853719006425
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR20XT
Device Lot NumberML23078382
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer05/24/2024
05/30/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date05/28/2024
06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown